Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 66, NWS Buffalo, NY

July 10, 2013

NWS Buffalo, NY issued this small craft advisory at Jul 10, 2013, 4:27 AM EDT. It took effect at Jul 10, 2013, 7:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 4:27 AM EDT (08:27 UTC)
In effect from
Jul 10, 2013, 7:00 AM EDT
Expired
Jul 11, 2013, 4:29 AM EDT
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WHUS71 KBUF 100827
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EDT WED JUL 10 2013

LEZ020-101630-
/O.NEW.KBUF.SC.Y.0066.130710T1100Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
427 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-101630-
/O.NEW.KBUF.SC.Y.0066.130710T1100Z-130711T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
427 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-101630-
/O.NEW.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
427 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT
THURSDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/ZAFF
6 follow-up statements
268 
WHUS71 KBUF 101455
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1055 AM EDT WED JUL 10 2013

LEZ020-102300-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1055 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-102300-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1055 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-102300-
/O.CON.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1055 AM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EDT THURSDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
753 
WHUS71 KBUF 102010
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT WED JUL 10 2013

LEZ020-110415-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
410 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-110415-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
410 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-110415-
/O.CON.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
410 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
661 
WHUS71 KBUF 110019
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
819 PM EDT WED JUL 10 2013

LEZ020-110500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
819 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-110500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
819 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-110830-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
819 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
497 
WHUS71 KBUF 110247
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1047 PM EDT WED JUL 10 2013

LEZ020-110500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1047 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-110500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1047 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-111100-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1047 PM EDT WED JUL 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
953 
WHUS71 KBUF 110503
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
103 AM EDT THU JUL 11 2013

LEZ020-040-041-110615-
/O.EXP.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
103 AM EDT THU JUL 11 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LOZ042-111100-
/O.EXA.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
103 AM EDT THU JUL 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-111100-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
103 AM EDT THU JUL 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
079 
WHUS71 KBUF 110829
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 AM EDT THU JUL 11 2013

LOZ042>045-110930-
/O.CAN.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
429 AM EDT THU JUL 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 2:08 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 2:08 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
208 AM EDT WED JUL 10 2013

.SYNOPSIS...
THE PERSISTENT WARM AND MUGGY WEATHER WILL CONTINUE FOR ONE MORE
NIGHT. A COLD FRONT WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY
NIGHT...ACCOMPANIED BY SHOWERS AND POTENTIALLY STRONG
THUNDERSTORMS. DRIER AND COOLER CONDITIONS WILL FOLLOW THE FRONT
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...

A 90KT UPPER LEVEL JET STREAK OVER SD THIS MORNING IS CREATING A
DIFFLUENT PATTERN ON THE WATER VAPOR IMAGERY DOWNSTREAM FROM THE
NORTHERN GREAT LAKES SOUTHWARD INTO THE OH VALLEY. THUNDERSTORMS
ARE BREAKING OUT IN THIS REGION AS THEY MOVE EASTWARD TOWARD NY.
AS IS TYPICAL DURING THE MID SUMMER...NOCTURNAL CONVECTION IS NOT
BEING HANDLED WELL BY THE MODELS...SO WILL HAVE TO HANDLE THIS ON
THE FLY. THE CURRENT FORECAST HAS A CHANCE TO LIKELY PROBABILITY
OF PRECIPITATION OVERNIGHT...SO THAT SHOULD COVER IT OK.

AFTER SUNRISE...AS THE AREA OF SHOWERS/THUNDERSTORMS WEAKENS AND
MOVES OFF TO THE EAST...SATELLITE DATA SHOWS A WEALTH OF CLEAR
SKIES AHEAD OF THE COLD FRONT THAT WAS MOVING TOWARD LAKE MICHIGAN AS
OF 06Z. THROWING OUT MOST OF THE MODEL GUIDANCE...WILL WORK EARLY
THIS MORNING ON UPDATING THE FORECAST TO LOWER THE THREAT FOR
SHOWERS THROUGHOUT MUCH OF THE AFTERNOON....WITH THE POSSIBILITY
OF SOME CONVECTION LATER IN THE AFTERNOON WITH DAYTIME HEATING.
HOWEVER...WATER VAPOR IMAGERY INDICATES A VERY DRY MID LEVEL
ATMOSPHERE...AND CONVECTION MAY HAVE A HARD TIME GETTING GOING. AS
THE COLD FRONT APPROACHES...THERE IS STILL THE POSSIBILITY OF A
LINE FORMING ALONG A PRE-FRONTAL TROUGH OR LAKE BREEZE...BUT THE
THREAT FOR SLOW MOVING STORMS/TRAINING EAST OF LAKE ONTARIO LOOKS
LIMITED. THEREFORE WILL DROP THE FLASH FLOOD WATCH. A SLIGHT
CHANCE FOR SEVERE WEATHER STILL LOOKS WARRANTED IF STORMS DO FORM
THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
BY WEDNESDAY EVENING...MOST OF THUNDERSTORMS ASSOCIATED WITH THE
PRE-FRONTAL TROF SHOULD ALREADY BE TO THE EAST OF THE CWA. BEHIND
THIS FEATURE THE AIRMASS WILL BE CONSIDERABLY DRIER...WITH PWATS
AROUND 1.5 INCHES. EVEN THOUGH THE HEAVIEST RAIN SHOULD BE
DONE...THE SURFACE FRONT WILL LIKELY SPARK AN ADDITIONAL ROUND OF
SHOWERS...AND PERHAPS A THUNDERSTORM. GUIDANCE VARIES A BIT ON
TIMING...WITH THE FORECAST FAVORING A CONSENSUS OF THE
NAM/RGEM/GFS/SREF. THIS IS NOTABLY SLOWER THAN THE 12Z GFS WHICH
IS THE FASTEST OF THE MODELS. EXPECT THE EVENING WILL START OFF WITH
A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS ALONG THE
FRONT...BUT THIS SHOULD TAPER OFF LATER IN THE NIGHT WITH
DIMINISHING INSTABILITY. OUTSIDE OF THE SHOWERS...THE FRONT WILL
USHER IN NOTABLY COOLER AIR...WITH TEMPERATURES DROPPING INTO THE
LOWE TO MID 60S. SOME FAIRLY DENSE VALLEY FOG IS POSSIBLE DUE TO
LINGERING MOISTURE FROM THE DEPARTING AIR MASS.

ON THURSDAY...THE UPPER LEVEL TROF AXIS WILL SLOWLY APPROACH...AND
EVENTUALLY MOVE ACROSS THE REGION THROUGH THURSDAY NIGHT. WITH MUCH
DRIER AIR IN PLACE...THERE WILL ONLY BE MINIMAL DAYTIME INSTABILITY
WITH THIS. EXPECT SHOWERS TO BE WIDELY SCATTERED FOR THE MOST
PART...WITH THE NW POST FRONTAL FLOW HELPING EXTEND LAKE SHADOWS
SOUTH OF EACH OF THE LAKES. THE BEST CHANCE FOR SHOWERS WILL BE EAST
OF LAKE ONTARIO...WHERE THE FLOW WILL NOT BE OFF THE LAKE...AND
WHERE MODEST LIFT AHEAD OF THE TROF WILL BE MAXIMIZED. TEMPERATURES
WILL BE NOTABLY COOLER...WITH HIGHS IN THE 70S.

AFTER THIS...A RATHER QUIET PATTERN WILL CLOSE OUT THE WEEK. THE
EXITING UPPER TROF SHOULD HELP SKIES CLEAR OUT ON THURSDAY
NIGHT...AND ALLOW FOR MOSTLY SUNNY SKIES TO PERSIST ON FRIDAY.
MEANWHILE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 70S. THE
DRIER AIR MASS WILL ALSO RESULT IN COOLER NIGHTTIME
CONDITIONS...WITH LOWS RANGING FROM THE MID 50S TO AROUND 60 NEAR
THE LAKESHORES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN EXTENDED PERIOD OF DRY WEATHER APPEARS TO BE ON THE WAY...WITH
UPPER LEVEL RIDGING FORECAST TO BUILD INTO THE OHIO VALLEY. WHILE
THERE WILL BE A WEAK AREA OF LOW PRESSURE LINGERING NEAR THE EASTERN
SEABOARD...12Z GUIDANCE SUPPORTS MOST OF THE 00Z GUIDANCE AND
CONTINUES TO KEEP THIS WEAK CUT OFF LOW OUT OF OUR REGION. WHILE
THERE IS A SMALL CHANCE THIS COULD CHANGE...THERE IS OVERALL HIGH
FORECAST CONFIDENCE IN A DRY PATTERN FOR THIS UPCOMING WEEKEND AND
INTO NEXT WEEK.

WITH DRIER AIR IN PLACE...EXPECT A MUCH WIDER DIURNAL SWING IN
TEMPERATURES THAN THERE HAS BEEN THE PAST WEEK OR TWO. BECAUSE OF
THIS...EXPECT OUR BIAS CORRECTED GRIDS HAVE UNDERDONE THIS SWING.
HIGHS SHOULD START OFF SEASONABLY IN THE LOWER 80S...BUT SHOULD WARM
INTO THE MID AND UPPER 80S EARLY NEXT WEEK. DESPITE THE WARMER
TEMPERATURES...OVERNIGHT LOWS SHOULD CONTINUE TO DROP INTO THE
60S...WITH UPPER 50S IN THE COOLER MOUNTAIN VALLEYS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE WEST END OF LAKE ERIE
WILL CONTINUE MOVING EASTWARD...AND EVENTUALLY WEAKEN TOWARD
DAYBREAK AS OR BEFORE IT MOVES INTO WESTERN NY. WILL FORECAST VCTS
FOR KJHW AND VCSH FOR AREAS NORTH...BUT CONFIDENCE IN FORECAST FOR
THE FIRST 6 HOURS OF THE TAF IS QUITE LOW AT THE MOMENT.

ONCE THIS AREA MOVES EAST...EXPECT IMPROVING WEATHER FOR THE
MAJORITY OF THE DAY AS DRY AIR ALOFT MOVES IN AHEAD OF A COLD
FRONT. A LAKE BREEZE WILL LIKELY KEEP THE NIAGARA FRONTIER
DRY...BUT THE SAME BOUNDARY MAY END UP BEING THE FOCUS FOR A
DEVELOPING LINE OF CONVECTION LATE THIS AFTERNOON EAST OF
KBUF/KJHW. ANOTHER LINE MAY FORM LATER THIS EVENING ALONG THE LAKE
ONTARIO BREEZE IN CONJUNCTION WITH THE ACTUAL COLD FRONT. ONCE THE
FRONT MOVES THROUGH...EXPECT IMPROVING WEATHER ACROSS ALL AREAS.

OUTLOOK...
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
A RELATIVELY WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE
LOWER LAKES TONIGHT. THIS WILL KEEP WIND AND WAVES WELL BELOW
SMALL CRAFT ADVISORY LEVELS. ON WEDNESDAY...A DEEPENING AREA OF
LOW PRESSURE WILL PASS FROM THE UPPER GREAT LAKES INTO QUEBEC.
THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE ON LAKES ERIE AND
ONTARIO...BUT IT LOOKS CONDITIONS WILL STAY JUST BELOW SMALL CRAFT
ADVISORY CRITERIA. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT
LAKES THURSDAY AND LAST WELL INTO THE UPCOMING WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...WOOD/ZAFF
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...WOOD/ZAFF
MARINE...LEVAN/WOOD
Hazardous weather outlook, Jul 10, 1:41 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
141 AM EDT WED JUL 10 2013

NYZ001>008-010>014-019>021-085-110545-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
141 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS THE REGION
WEDNESDAY AND WEDNESDAY EVENING AHEAD OF A COLD FRONT. THERE IS A
SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH
ISOLATED DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
141 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS THE REGION
WEDNESDAY AND WEDNESDAY EVENING AHEAD OF A COLD FRONT. A FEW OF
THESE STORMS MAY PRODUCE GUSTY WINDS...HAIL...AND LOCALLY HIGHER
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 9, 11:19 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1119 PM EDT TUE JUL 9 2013

NYZ019-100415-
CHAUTAUQUA NY-
1119 PM EDT TUE JUL 9 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL
  HAIL...AND WIND GUSTS UP TO 35 MPH. THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF FINDLEY LAKE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FRENCH CREEK AND FINDLEY LAKE...
  CLYMER...
  SHERMAN...
  PANAMA...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. SMALL HAIL
AND WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE.

LAT...LON 4215 7977 4233 7924 4199 7924 4199 7962
      4199 7976 4200 7977

HITCHCOCK
Special weather statement, Jul 10, 12:16 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1216 AM EDT WED JUL 10 2013

NYZ019-100515-
CHAUTAUQUA NY-
1216 AM EDT WED JUL 10 2013

...STRONG THUNDERSTORM MOVING THROUGH CHAUTAUQUA COUNTY...

* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL
  HAIL...AND WIND GUSTS UP TO 35 MPH. THIS STORM WAS LOCATED 7 MILES
  SOUTH OF CHAUTAUQUA INSTITUTE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CHAUTAUQUA LAKE...
  BEMUS POINT...
  JAMESTOWN...
  GERRY...
  ELLINGTON...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH WILL
PRODUCE PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS. THIS
STORM MAY ALSO PRODUCE GUSTY WINDS AND SMALL HAIL.

LAT...LON 4237 7907 4209 7907 4199 7956 4223 7958

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:19 PM EDTSpecial Weather StatementBUFChautauqua56 min
Jul 10, 12:16 AM EDTSpecial Weather StatementBUFChautauqua59 min
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningBUFChautauqua63 min
Jul 10, 5:09 PM EDTFlash Flood WarningBUFChautauqua3 hr
Jul 10, 5:10 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua65 min
Jul 10, 5:12 PM EDTSpecial Marine WarningBUF93 min
Jul 10, 5:28 PM EDTSpecial Marine WarningBUF62 min
Jul 10, 5:38 PM EDTSpecial Weather StatementBUFNiagara, Orleans52 min
Jul 10, 5:50 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming40 min
Jul 10, 6:01 PM EDTSpecial Marine WarningBUF59 min
Jul 10, 6:07 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie38 min
Jul 10, 6:27 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming48 min

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.